Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 88, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 19, 2018, 2:58 PM CDT for Stark County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 19, 2018, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 86 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS53 KILX 191958
SVRILX
ILC175-192045-
/O.NEW.KILX.SV.W.0088.180619T1958Z-180619T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
258 PM CDT TUE JUN 19 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Stark County in north central Illinois...
* Until 345 PM CDT
* At 256 PM CDT, a severe thunderstorm was located near Kewanee,
moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated. At 240 pm power lines were blown down in
Galva from this storm.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Osceola, Bradford and Elmira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4115 8964 4115 8987 4123 8986 4123 8964
TIME...MOT...LOC 1956Z 261DEG 19KT 4119 8992
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Miller2 follow-up statements
851 WWUS53 KILX 192027 SVSILX Severe Weather Statement National Weather Service Lincoln IL 327 PM CDT TUE JUN 19 2018 ILC175-192045- /O.CON.KILX.SV.W.0088.000000T0000Z-180619T2045Z/ Stark- 327 PM CDT TUE JUN 19 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHEASTERN STARK COUNTY... At 325 PM CDT, a severe thunderstorm was located near Bradford, moving east at 20 mph. Another severe thunderstorm was located south of Kewanee, also moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Osceola, Bradford and Elmira. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4115 8964 4115 8987 4123 8986 4123 8964 TIME...MOT...LOC 2025Z 261DEG 19KT 4121 8972 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ Miller
363
WWUS53 KILX 192043
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
343 PM CDT TUE JUN 19 2018
ILC175-192052-
/O.EXP.KILX.SV.W.0088.000000T0000Z-180619T2045Z/
Stark-
343 PM CDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK COUNTY WILL
EXPIRE AT 345 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Stark County until 415 pm.
LAT...LON 4115 8964 4115 8987 4123 8986 4123 8964
TIME...MOT...LOC 2042Z 261DEG 19KT 4122 8963
$$
MillerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:41 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 19, 2:41 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 241 PM CDT Tue Jun 19 2018 .SHORT TERM...(This evening through Wednesday) ISSUED AT 241 PM CDT Tue Jun 19 2018 Scattered storms have developed across much of the forecast area early this afternoon, aided by CAPE's well over 3,000 J/kg. Line of convection that has been to our northwest was located from near the Quad Cities to the far southern Kansas City metro as of 2 pm, and continues to move our way. So far, still looks like a marginal severe weather risk, though precipitable water values of around 1.8 inches will result in some very heavy rains with the stronger storms. 1-hour flash flood guidance is around 2 inches, though most storms are moving along steadily. Main concern will be closer to the boundary just north of I-74, where more of a west-east orientation may result in some training echoes. Latest high-res model guidance pushes most of the storms through the forecast area through sunset. Some additional development is possible overnight as a surface low rides along the boundary. As a result, PoP's were increased back into the likely category after midnight. Surface boundary expected to hang up near the I-72 corridor early Wednesday, before lifting back north as the upper low now in Montana arrives. Shower/storm threat will be on the increase again as the boundary pushes north. On the up side, temperatures shouldn't be quite as brutal as recent days, though dew points will remain fairly tropical. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 241 PM CDT Tue Jun 19 2018 Most of the morning model suite is in good agreement with the storm system occluding over central U.S., though a more southern track of the system is seen vs. this time yesterday. By Friday morning, the upper low should move southeast to near St. Louis, before swinging eastward across the Midwest. Rain chances will remain likely (greater than 60%) through Friday, though the thunder risk will diminish with time on this southern trajectory. With the juicy air mass in place, potential for flooding will increase with time. Will issue a Hydrologic Outlook to address this, and more info is in the Hydrology section below. A break in the rain should occur early in the weekend. On Sunday, models disagree a bit more, though a general consensus exists on rain over the southern half of the forecast area with an upper wave. By Monday, the upper ridge advertised over the Mississippi Valley should keep us in a dry eastern flow, before a deep upper wave arrives on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1220 PM CDT Tue Jun 19 2018 Convection rapidly popping up over central Illinois at midday, and challenge will be with timing of TSRA. Will generally handle the first few hours with VCTS mentions until storms get close to the terminal sites. More widespread convection currently from eastern Iowa southwest past KMCI, and this line should move across the central Illinois TAF's between 21Z-01Z. Have included TEMPO periods with this line for MVFR visibilities in the heavier rains. A lull in the rain is expected during the evening, with more showers after 06Z. Confidence of thunder with these later showers is lower, so will not include a mention of thunder at this time. && .HYDROLOGY... Issued at 241 PM CDT Tue Jun 19 2018 Latest excessive rainfall outlooks from WPC have most of the forecast area in a slight risk of flash flood potential, for the next few days. NAM/GFS precipitable water values will be around 1.9-2 inches through much of Thursday. WPC guidance and blended models show 2-4" of rain possible through Thursday night over a large area from the central Plains into central Indiana. Ensemble hydrographs using the 95th percentile for 72-hour rainfall suggest potential for at least minor flooding on several of the rivers in the forecast area. Will need to watch this closely over the next few days. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart HYDROLOGY...Geelhart
Hazardous weather outlook, Jun 19, 11:54 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1154 AM CDT Tue Jun 19 2018 ILZ027>031-036>038-040>057-061>063-066>068-201100- Cass-Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon- Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 1154 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Very warm and humid conditions will continue today. The afternoon and early evening heat index will range from 95 to 100 degrees. Scattered thunderstorms are expected this afternoon, continuing into tonight. Some of the storms could be strong to severe later this afternoon and into this evening with damaging wind gusts being the main threat. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A daily chance for thunderstorms will continue the rest of the week and through the weekend. These thunderstorms will be capable of producing very heavy rain in much of central and southeast IL, expecially Wednesday through Thursday night. Organized severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon through tonight. ILZ071>073-201100- Clay-Lawrence-Richland- 1154 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Very warm and humid conditions will continue today. The afternoon and early evening heat index will range from 97 to 102 degrees. Minor flooding continues along the Little Wabash River near Clay City and the Embarras River at Lawrenceville through tonight. Isolated thunderstorms will occur this afternoon and tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A daily chance for thunderstorms will continue the rest of the week and through the weekend. These thunderstorms will be capable of producing very heavy rain in much of southeast IL, expecially Wednesday through Thursday night. Organized severe weather is not anticipated at this time. The Little Wabash River near Clay City should drop below flood stage late this evening. The Embarras River at Lawrenceville should drop below flood stage Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Miller
In the hours before
Special weather statement, Jun 19, 12:49 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Lincoln IL 1249 PM CDT Tue Jun 19 2018 ILZ027>031-037-038-043>046-192100- Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-De Witt-Piatt- Champaign-Vermilion- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Clinton, Monticello, Champaign, Urbana, and Danville 1249 PM CDT Tue Jun 19 2018 ...FUNNEL CLOUD SIGHTED OVER EAST CENTRAL ILLINOIS... A funnel cloud was reported in eastern Champaign County about 4 miles south of Gifford just before 1230 pm. Atmospheric conditions exist today across central and east central Illinois, primarily along and north of I-74, that favor the possible formation of weak rotations. Some of these circulations are occurring underneath developing showers and thunderstorms, where a funnel cloud may develop. Once the rain begins, the funnel cloud dissipates. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances, these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. Miller
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:14 PM CDT | Tornado Warning | ILX | Knox, Stark | 20 min |
| Jun 19, 3:32 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 43 min |
| Jun 19, 4:07 PM CDT | Special Weather Statement | ILX | Marshall, Woodford | 38 min |
| Jun 19, 5:39 PM CDT | Special Weather Statement | ILX | Christian, Macon, Piatt | 51 min |
| Jun 19, 5:56 PM CDT | Special Weather Statement | ILX | Champaign | 64 min |
| Jun 19, 6:32 PM CDT | Special Weather Statement | ILX | Champaign, Douglas, Moultrie, Shelby, Vermilion | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.